Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 10, NWS Sioux Falls, SD

August 27, 2007Buena Vista County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Aug 27, 2007, 10:10 AM CDT for Buena Vista County, Iowa. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Aug 27, 2007, 10:10 AM CDT (15:10 UTC)
Expired
Sep 1, 2007, 9:36 AM CDT
In force
5 days
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Buena Vista County, IA

The radar

The Sioux Falls radar (KFSD), 159 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Linn Grove (LNNI4).

Action stage
14 ft
Minor stage
16.5 ft
Moderate stage
20 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 271511
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1010 AM CDT MON AUG 27 2007

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC021-281510-
/O.NEW.KFSD.FL.W.0010.070827T1510Z-070829T1800Z/
/LNNI4.1.ER.000000T0000Z.070827T1345Z.070829T1200Z.NO/
1010 AM CDT MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL WEDNESDAY AFTERNOON.
* AT 9 AM MONDAY THE STAGE WAS 18.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.18 MON 9 AM    18.2  MON 1 PM    18.2  MON AUG 27
4 follow-up statements
000 
WGUS83 KFSD 291601
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 AM CDT WED AUG 29 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
  LITTLE SIOUX RIVER AT LINN GROVE 
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER AT SPENCER
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC059-301601-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/MIFI4.3.ER.070821T1211Z.070823T1700Z.000000T0000Z.NR/
1101 AM CDT WED AUG 29 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE .
* AT 8AM TUESDAY THE STAGE WAS 14.2 FEET.
* MODERATE FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER
FARM LANDS BEGIN TO FLOOD. 


$$

IAC041-059-301601-
/O.CON.KFSD.FL.W.0011.000000T0000Z-070831T1800Z/
/SPWI4.1.ER.000000T0000Z.070828T1428Z.070830T1800Z.NO/
1101 AM CDT WED AUG 29 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FRIDAY AFTERNOON .
* AT 8AM WEDNESDAY THE STAGE WAS 11.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY AUGUST 31.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS.. 


$$

IAC021-301601-
/O.EXT.KFSD.FL.W.0010.000000T0000Z-070901T0000Z/
/LNNI4.1.ER.000000T0000Z.070829T1245Z.070831T1800Z.NO/
1101 AM CDT WED AUG 29 2007

...FLOOD WARNING EXTENDED UNTIL 7 PM FRIDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FRIDAY EVENING .
* AT 8AM WEDNESDAY THE STAGE WAS 18.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND 
BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER.. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   14.24 TUE 8 AM      M               16.8  THU AUG 23
SPWI4    10.0   11.28 WED 8 AM                      11.7  TUE AUG 28
LNNI4    18.0   18.48 WED 8 AM    18.5  WED 1 PM    18.5  WED AUG 29
000 
WGUS83 KFSD 301559
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1059 AM CDT THU AUG 30 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC059-311559-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/MIFI4.3.ER.070821T1211Z.070823T1700Z.000000T0000Z.NR/
1059 AM CDT THU AUG 30 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 08AM THURSDAY THE STAGE WAS 12.9 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
  LANDS BEGINS. 

$$

IAC041-059-311559-
/O.EXT.KFSD.FL.W.0011.000000T0000Z-070901T1500Z/
/SPWI4.1.ER.000000T0000Z.070828T1428Z.070831T1500Z.NO/
1059 AM CDT THU AUG 30 2007

...FLOOD WARNING EXTENDED UNTIL 10 AM SATURDAY... 

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SATURDAY MORNING .
* AT 08AM THURSDAY THE STAGE WAS 10.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY AUGUST 31.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS. 

$$

IAC021-311559-
/O.EXT.KFSD.FL.W.0010.000000T0000Z-070901T0600Z/
/LNNI4.1.ER.000000T0000Z.070829T1245Z.070901T0000Z.NO/
1059 AM CDT THU AUG 30 2007

...FLOOD WARNING EXTENDED UNTIL 1 AM SATURDAY... 

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE FRIDAY NIGHT .
* AT 08AM THURSDAY THE STAGE WAS 18.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   12.93 THU 8 AM   16.8  THU AUG 23
SPWI4    10.0   10.75 THU 8 AM  E12.5  MON AUG 27
LNNI4    18.0   18.36 THU 8 AM   18.5  WED AUG 29
000 
WGUS83 KFSD 311619
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 AM CDT FRI AUG 31 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC059-011619-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/MIFI4.3.ER.070821T1211Z.070823T1700Z.000000T0000Z.NR/
1119 AM CDT FRI AUG 31 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE .
* AT 08AM FRIDAY THE STAGE WAS ESTIMATED AT 12.2 FEET.
* MINOR FLOODING IS OCCURRING AND MSG FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
  LANDS BEGINS.

$$

IAC041-059-011619-
/O.EXT.KFSD.FL.W.0011.000000T0000Z-070902T0000Z/
/SPWI4.1.ER.000000T0000Z.070828T1428Z.070901T0000Z.NO/
1119 AM CDT FRI AUG 31 2007

...FLOOD WARNING EXTENDED UNTIL 7 PM FRIDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FRIDAY EVENING .
* AT 08AM FRIDAY THE STAGE WAS 10.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS.

$$

IAC021-011619-
/O.EXT.KFSD.FL.W.0010.000000T0000Z-070901T1800Z/
/LNNI4.1.ER.000000T0000Z.070829T1245Z.070901T1200Z.NO/
1119 AM CDT FRI AUG 31 2007

...FLOOD WARNING EXTENDED UNTIL 1 PM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL SATURDAY AFTERNOON .
* AT 11AM FRIDAY THE STAGE WAS 18.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED.

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0  E12.20 THU 8 AM    16.8  THU AUG 23
SPWI4    10.0   10.25 FRI 8 AM    12.5  MON AUG 27
LNNI4    18.0   18.18 FRI 11 AM   18.5  WED AUG 29
000 
WGUS83 KFSD 011436
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
936 AM CDT SAT SEP 01 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER NEAR MILFORD 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

IAC059-011506-
/O.CAN.KFSD.FL.W.0008.000000T0000Z-070901T1436Z/
/MIFI4.3.ER.070821T1211Z.070823T1700Z.000000T0000Z.NR/
936 AM CDT SAT SEP 01 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* AT 08AM SATURDAY THE STAGE WAS E11.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS.. 


$$

IAC021-011506-
/O.CAN.KFSD.FL.W.0010.000000T0000Z-070901T1800Z/
/LNNI4.1.ER.070901T1255Z.070829T1245Z.070901T1307Z.NO/
936 AM CDT SAT SEP 01 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 08AM SATURDAY THE STAGE WAS 18.0 FEET.
* FELL BELOW FLOOD STAGE AT 8 AM SATURDAY.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.8 FEET BY 7 AM 
  SUNDAY.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED.. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   E11.95 SAT 8 AM                     16.8  THU AUG 23
LNNI4    18.0   17.99 SAT 8 AM                      18.5  WED AUG 29

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Aug 27, 4:45 AM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Aug 27, 4:45 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 AM CDT MON AUG 27 2007

.DISCUSSION...
CHALLENGE FOR TODAY FOCUSES ON CONVECTIVE CHANCES NEXT COUPLE OF
DAYS WITH COLD FRONT PUSHING THROUGH THE REGION. AS OF 4 AM...LOW
PRESSURE IN CENTRAL SOUTH DAKOTA...AND THIS IS EXPECTED TO SLIDE
EAST/NORTHEAST ALONG WARM FRONT WHICH EXTENDS INTO CENTRAL MN TODAY.
TRAILING PRE-FRONTAL TROUGH WILL BE INTO WESTERN CWA BY PEAK HEATING
AROUND 21Z. STEEP MID LEVEL LAPSE RATES LEADING TO VERY IMPRESSIVE
MLCAPE VALUES IN THE WARM SECTOR BY LATE AFTERNOON...BUT SOUNDINGS
ALSO SHOWING VERY STRONG CIN VALUES ON THE ORDER OF 200-300 J/KG...
AND NOT SURE BOUNDARY ALONE WILL BE ENOUGH TO BREAK STRONG CAPPING
INVERSION AROUND 800MB. COULD BE SOME UPPER SUPPORT FROM JET STREAK
COMING INTO THE NORTHERN ROCKIES THIS MORNING...WHICH TRANSLATES
INTO ND/NORTHERN SD BY LATE AFTERNOON. NAM/GFS ALSO IN AGREEMENT IN
BRINGING WEAK MID LEVEL WAVE OUT OF THE CENTRAL ROCKIES...INTO NERN
SD/NWRN MN BY 00Z. DIFFICULT TO DISCERN THIS WAVE ON WATER VAPOR
IMAGERY...HOWEVER 400-500MB PROFILER WINDS AT MEDICINE BOW IN SRN WY
AND AT MERRIMAN IN WRN NEBRASKA HAVE BACKED TO THE SOUTHWEST OVER
THE PAST FEW HOURS...MOST LIKELY IN RESPONSE TO THIS FEATURE. TIMING
AND PLACEMENT OF THE WAVE WILL BE KEY IN HOW FAR SOUTH CONVECTION
CAN DEVELOP INTO THE STRONG CAP. WITH ABUNDANT INSTABILITY AND
STRONG SPEED SHEAR ABOVE THE CAP...SEVERE POTENTIAL DEFINITELY THERE
IF STORMS POP. POTENTIAL ANYWHERE IS QUITE CONDITIONAL...BUT WITH
WAVE AND OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION FOCUSING MORE
TO OUR NORTH...WILL HIGHLIGHT NORTHERN COUNTIES OF THE CWA IN THE
HWO FOR BETTER CHANCE OF SEVERE DURING THE VERY LATE AFTERNOON AND
EVENING.

FRONT SAGS SOUTHEASTWARD INTO FAR SOUTHEAST CORNER OF THE CWA BY 12Z
TUESDAY...THEN CONTINUES ITS SOUTHWARD PUSH THROUGH EASTERN NEBRASKA
AND IOWA SLOWLY THROUGH THE DAY. WILL CONTINUE TO FOCUS BETTER PCPN
CHANCES IN SOUTHERN CWA TUESDAY AND TUESDAY NIGHT...AND HAVE BUMPED
KSUX-KSLB AREAS UP INTO LIKELY CATEGORY FOR THE AFTERNOON/EVENING
TUESDAY AS WAVE NOW COMING ONTO SRN CA COAST MOVES OVER THE FRONTAL
BOUNDARY IN THE SOUTHWEST FLOW ALOFT. GREATER POTENTIAL FOR HEAVY
RAIN CURRENTLY LOOKS TO BE SOUTH OF OUR FORECAST AREA...BUT CLOSE
ENOUGH THAT WILL CONTINUE TO MENTION POSSIBILITY IN KSUX-KSLB AREAS
FOR LATER TUESDAY/TUESDAY NIGHT.

DRIER AND COOL HIGH PRESSURE TAKES OVER MIDWEEK...WITH WARMING FOR
LATE IN THE WEEK STILL ON TARGET AS UPPER RIDGE BUILDS BACK OVER THE
ROCKIES AND INTO THE WESTERN PLAINS.

&&

.AVIATION...
MAINLY VFR THROUGH THIS AFTERNOON...ALTHOUGH COULD SEE SOME FOG OR
LOW STRATUS THIS MORNING AT HON. SLY FLOW WILL CONTINUE AHEAD OF A
COLD FRONT WHICH WILL MOVE THROUGH THE AREA LATE THIS EVENING AND
OVERNIGHT. THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE
COLD FRONT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

 JH/SL
Hazardous weather outlook, Aug 27, 5:29 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
529 AM CDT MON AUG 27 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
529 AM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A LAYER OF VERY WARM AIR ALOFT WILL INHIBIT THUNDERSTORM
DEVELOPMENT TODAY AND INTO THE EVENING. IF STORMS CAN BREAK
THROUGH THIS...THEY WILL TAP INTO A VERY UNSTABLE AIRMASS
ALOFT...AND COULD QUICKLY BECOME SEVERE. WHILE THE CHANCE FOR
THUNDERSTORMS EXISTS OVER MOST OF SOUTHEAST SOUTH DAKOTA AND
SOUTHWEST MINNESOTA DURING THE VERY LATE AFTERNOON AND
EVENING...THE GREATEST POTENTIAL FOR STORMS TO BREAK THE CAP AND
BECOME SEVERE APPEARS TO BE NORTHEAST OF A LINE FROM DE SMET
SOUTH DAKOTA...TO LUVERNE AND JACKSON MINNESOTA. LARGE HAIL TO
THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS IN EXCESS OF 60
MPH WILL BE THE PRIMARY SEVERE THREATS.

THE CHANCE FOR THUNDERSTORMS WILL EXPAND INTO NORTHEAST NEBRASKA
AND NORTHWEST IOWA AFTER SUNSET...THOUGH THE THREAT OF SEVERE
WEATHER WILL DECREASE THROUGH THE OVERNIGHT HOURS.

FLOODING...
FLOODING DUE TO HEAVY RAINS LAST WEEK WILL CONTINUE ALONG PART OF
THE LITTLE SIOUX RIVER...FROM NEAR MILFORD DOWNSTREAM TO LINN
GROVE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS FAR SOUTHEAST
SOUTH DAKOTA...NORTHEAST NEBRASKA AND PARTS OF NORTHWEST IOWA
TUESDAY AND TUESDAY NIGHT. WHILE THE THREAT OF SEVERE WEATHER
WILL BE MINIMAL IN THESE AREAS...LOCALLY HEAVY RAINS WILL BE
POSSIBLE. AT THIS TIME...THE GREATEST POTENTIAL FOR HEAVY
RAINFALL APPEARS TO BE SOUTH OF A LINE FROM VERMILLION SOUTH
DAKOTA...TO SPENCER IOWA. ANY HEAVY RAINFALL COULD FURTHER
AGGRAVATE FLOODING ALONG LOWER PORTIONS OF THE LITTLE SIOUX
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM...MAINLY
NORTHEAST OF A LINE FROM DE SMET SOUTH DAKOTA...TO LUVERNE
AND JACKSON MINNESOTA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 10:13 AM CDTRiver Flood WatchFSDDickinson15 min
Aug 27, 10:13 AM CDTRiver Flood WatchFSDClay, Dickinson15 min

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.